Alert archive / California / Snow Advisories in 2008
Snow Advisory 8, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Feb 2, 2008, 5:06 AM PST. It took effect at Feb 2, 2008, 2:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 2, 2008, 5:06 AM PST (13:06 UTC)
- In effect from
- Feb 2, 2008, 2:00 PM PST
- Expired
- Feb 2, 2008, 9:03 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 021306 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 506 AM PST SAT FEB 2 2008 ...ANOTHER WINTER STORM SYSTEM TO AFFECT NORTHWEST CALIFORNIA TODAY AND SUNDAY... .AN APPROACHING PACIFIC STORM SYSTEM WILL SPREAD RAIN AND MOUNTAIN SNOW ACROSS THE REGION TODAY...AND WILL INCREASE IN INTENSITY AND COVERAGE TONIGHT THROUGH SUNDAY MORNING. CAZ004-030215- /O.UPG.KEKA.WS.A.0003.080202T2200Z-080203T1800Z/ /O.NEW.KEKA.HS.W.0003.080202T2200Z-080203T1800Z/ UPPER TRINITY RIVER- 506 AM PST SAT FEB 2 2008 ...HEAVY SNOW WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST SUNDAY... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A LOW PRESSURE SYSTEM WILL IMPACT NORTHWEST CALIFORNIA TODAY THROUGH EARLY SUNDAY. RAIN AND MOUNTAIN SNOW WILL OCCUR AHEAD OF THE SYSTEM THIS MORNING. THE INTENSITY AND COVERAGE OF THE RAIN AND SNOW WILL ALSO INCREASE THIS AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING. EXPECT 2 TO 4 INCHES OF SNOW ABOVE 2500 FT TODAY. SNOW LEVELS WILL FLUCTUATE STARTING OUT ABOUT 1500 FEET THIS MORNING...AND RISING TO 2500 FEET EARLY TONIGHT...BEFORE DROPPING BACK DOWN TO 2000 FEET SUNDAY. AN ADDITIONAL 5 TO 7 INCHES IS EXPECTED THROUGH SUNDAY MORNING. THE RAIN AND SNOW WILL THEN TAPER OFF TO SHOWERS SUNDAY AFTERNOON...AS THE STORM SYSTEM MOVES EAST OF THE AREA. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ CAZ003-030215- /O.UPG.KEKA.WS.A.0003.080202T2200Z-080203T1800Z/ /O.NEW.KEKA.SN.Y.0008.080202T2200Z-080203T1800Z/ NORTH COAST INTERIOR- 506 AM PST SAT FEB 2 2008 ...SNOW ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST SUNDAY... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A LOW PRESSURE SYSTEM WILL IMPACT NORTHWEST CALIFORNIA TODAY THROUGH EARLY SUNDAY. RAIN AND MOUNTAIN SNOW WILL OCCUR AHEAD OF THE SYSTEM THIS MORNING WITH SNOW LEVELS NEAR 2500 TO 3000 FEET. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. THE INTENSITY AND COVERAGE OF THE RAIN AND SNOW WILL INCREASE THIS AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING. SNOW LEVELS WILL FALL TO 2500 FT BY TONIGHT...WITH AN ADDITIONAL 4 TO 6 INCHES EXPECTED THROUGH SUNDAY MORNING. THE RAIN AND SNOW WILL THEN TAPER OFF TO SHOWERS SUNDAY AFTERNOON...AS THE STORM SYSTEM MOVES EAST OF THE AREA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
1 follow-up statement
000 WWUS46 KEKA 021703 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 903 AM PST SAT FEB 2 2008 ...ANOTHER WINTER STORM SYSTEM TO AFFECT NORTHWEST CALIFORNIA TODAY AND SUNDAY... .AN APPROACHING PACIFIC STORM SYSTEM WILL SPREAD RAIN AND MOUNTAIN SNOW ACROSS THE REGION TODAY...AND WILL INCREASE IN INTENSITY THIS AFTERNOON THROUGH SUNDAY MORNING. CAZ003-030615- /O.UPG.KEKA.SN.Y.0008.080202T2200Z-080203T1800Z/ /O.EXB.KEKA.HS.W.0003.080202T1703Z-080203T1800Z/ NORTH COAST INTERIOR- 903 AM PST SAT FEB 2 2008 ...HEAVY SNOW WARNING IN EFFECT UNTIL 10 AM PST SUNDAY ABOVE 1500 FEET... ...SNOW ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST SUNDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. A LOW PRESSURE SYSTEM WILL CONTINUE TO IMPACT NORTHWEST CALIFORNIA TODAY THROUGH EARLY SUNDAY. RAIN AND MOUNTAIN SNOW WILL OCCUR AHEAD OF THE SYSTEM THIS MORNING. THE INTENSITY OF THE RAIN AND SNOW WILL ALSO INCREASE THIS AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING. EXPECT 4 TO 6 INCHES OF SNOW ABOVE 1500 FT AND LESSER AMOUNTS TO VALLEY FLOORS THROUGH EARLY AFTERNOON. AN ADDITIONAL 4 TO 6 INCHES IS EXPECTED THIS EVENING THROUGH SUNDAY MORNING. EXPECT GREATER AMOUNTS AT HIGHER ELEVATIONS. THE RAIN AND SNOW WILL THEN TAPER OFF TO SHOWERS SUNDAY AFTERNOON...AS THE STORM SYSTEM MOVES EAST OF THE AREA. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ CAZ076-030615- /O.EXB.KEKA.HS.W.0003.080202T1703Z-080203T1800Z/ MENDOCINO INTERIOR- 903 AM PST SAT FEB 2 2008 ...HEAVY SNOW WARNING IN EFFECT UNTIL 10 AM PST SUNDAY ABOVE 2000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST SUNDAY. A LOW PRESSURE SYSTEM WILL CONTINUE TO IMPACT NORTHWEST CALIFORNIA TODAY THROUGH EARLY SUNDAY. RAIN AND MOUNTAIN SNOW WILL OCCUR AHEAD OF THE SYSTEM THIS MORNING. THE INTENSITY OF THE RAIN AND SNOW WILL ALSO INCREASE THIS AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING. EXPECT 3 TO 5 INCHES OF SNOW ABOVE 2000 FT AND LOCALLY LOWER THROUGH EARLY AFTERNOON. AN ADDITIONAL 3 TO 5 INCHES IS EXPECTED THIS EVENING THROUGH SUNDAY MORNING. EXPECT GREATER AMOUNTS AT HIGHER ELEVATIONS. THE RAIN AND SNOW WILL THEN TAPER OFF TO SHOWERS SUNDAY AFTERNOON...AS THE STORM SYSTEM MOVES EAST OF THE AREA. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ CAZ004-030615- /O.EXT.KEKA.HS.W.0003.080202T1703Z-080203T1800Z/ UPPER TRINITY RIVER- 903 AM PST SAT FEB 2 2008 ...HEAVY SNOW WARNING NOW IN EFFECT UNTIL 10 AM PST SUNDAY ABOVE 1500 FEET... THE HEAVY SNOW WARNING IS NOW IN EFFECT UNTIL 10 AM PST SUNDAY. A LOW PRESSURE SYSTEM WILL CONTINUE TO IMPACT NORTHWEST CALIFORNIA TODAY THROUGH EARLY SUNDAY. RAIN AND MOUNTAIN SNOW WILL OCCUR AHEAD OF THE SYSTEM THIS MORNING. THE INTENSITY OF THE RAIN AND SNOW WILL ALSO INCREASE THIS AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING. EXPECT 4 TO 6 INCHES OF SNOW ABOVE 1500 FT AND LESSER AMOUNTS TO VALLEY FLOORS THROUGH EARLY AFTERNOON. AN ADDITIONAL 5 TO 7 INCHES IS EXPECTED THIS EVENING THROUGH SUNDAY MORNING. EXPECT GREATER AMOUNTS AT HIGHER ELEVATIONS. THE RAIN AND SNOW WILL THEN TAPER OFF TO SHOWERS SUNDAY AFTERNOON...AS THE STORM SYSTEM MOVES EAST OF THE AREA. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Feb 2, 4:51 AM PST, 15 minutes earlier.
Area forecast discussion, Feb 2, 4:51 AM PST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 451 AM PST SAT FEB 2 2008 .SYNOPSIS...ANOTHER PACIFIC STORM SYSTEM WILL AFFECT NORTHWEST CALIFORNIA TODAY INTO SUNDAY...WITH ADDITIONAL RAIN AND MOUNTAIN SNOW. HIGH PRESSURE WILL BUILD INTO THE REGION...WITH DRIER WEATHER EXPECTED MONDAY THROUGH EARLY TUESDAY. A CHANCE OF RAIN WILL RETURN TUESDAY NIGHT THROUGH FRIDAY. && .SHORT TERM.../TODAY AND SUNDAY/...WATER VAPOR IMAGE SHOWS FIRST SHORT WAVE CROSSING 128W AT 3AM WITH PRECIPITATION SPREADING SOUTH AND EAST. PRESSURE FALLS AT BUOYS 22 AND 15 ABOUT 1-1.5MB PER HOUR SINCE MIDNIGHT AND WINDS PICKING UP AT KCEC TO 29KT. WITH S TO SE FLOW INLAND...COLD AIR REMAINS TRAPPED IN VALLEYS WITH FREEZING LEVEL ABOUT 1500-2500 FEET IN EASTERN TRINITY COUNTY AND AROUND 2500 FEET IN MENDOCINO COUNTY. THIS SYSTEM WILL MOVE THROUGH QUICKLY THIS MORNING AND DESPITE LOW SNOW LEVELS...ACCUMULATIONS DONT LOOK LARGE ENOUGH TO START WINTER WEATHER HEADLINES. THERE WILL BE A SLIGHT DECREASE IN PRECIPITATION LATE MORNING AND EARLY AFTERNOON WITH SNOW LEVELS RISING. THE NEXT STRONGER SYSTEM IS ASSOCIATED WITH DRY SLOT ON WATER VAPOR BACK NEAR 50N 140W. THIS SYSTEM WILL COME THROUGH LATER THIS AFTERNOON AND TONIGHT AND HAVE GONE AHEAD AND ISSUED WINTER STORM WARNING FOR UPPER TRINITY AND SNOW ADVISORY FOR NORTH COAST INTERIOR. SNOW LEVELS WILL DROP BACK DOWN AGAIN TO 2000 TO 2500 FEET BEHIND FRONTAL PASSAGE AROUND MIDNIGHT...WITH PRECIPITATION NOT TAPERING OFF UNTIL ABOUT SUNRISE. GOOD PRECIPITABLE WATER PLUME NEAR 1.00-1.25 ICHES WITH THIS SECOND SHORT WAVE BUT LOOKS LIKE HIGHER AMOUNTS WILL STAY SOUTH OF FORECAST AREA THOUGH COULD CATCH SOUTHERN END OF MENDOCINO COUNTY. RAINFALL AMOUNTS FOR TOTAL STORM WILL BE IN 2-3 INCH RANGE BUT DOESNT LOOK LIKE ENOUGH FOR MAINSTEM RIVER FLOODING. WILL HAVE TO KEEP AN EYE ON SMALLER RIVER AND URBAN FLOODING AS THIS STORM IS JUST THE LAST IN A SERIES FROM EARLIER THIS WEEK AND GROUND IS SATURATED. SHOWERS CONTINUE INTO SUNDAY MORNING THEN TAPER OFF SUNDAY AFTERNOON AND NIGHT AS RIDGE BEGINS TO BUILD. DEAN .LONG TERM.../SUNDAY NIGHT THROUGH SAT/...RIDGE STILL ON TRACK TO BUILD INTO MONDAY WITH MOSTLY DRY WEATHER EXCEPT A FEW LINGERING SHOWERS STILL POSSIBLE MAINLY IN THE FAR NORTH. NEXT UPPER TROUGH STILL LOOKS TO BE DROPPING OUT OF GULF OF ALASKA WHICH WILL FORCE A COLD FRONT THRU THE REGION BY TUESDAY NIGHT...ALTHOUGH SNOW LEVELS APPEAR HIGHER THAN WHAT WEVE SEEN LATELY. IN WAKE OF THIS SYSTEM IT APPEARS A WET ZONAL FLOW BECOMES ESTABLISHED BY BOTH GFS AND EURO RESULTING IN A HIGH PRECIPITABLE WATER PLUME DIRECTED MAINLY ONTO OREGONS SHORELINE LATE WED THRU THU. BEYOND THIS IS WHERE GLOBAL MODELS STILL DIVERGE. GFS BUCKLES THE ZONAL FLOW AS A COLD POOL DIVES SOUTH OUT OF THE ALEUTIANS LATE IN THE WEEK...WHILE THE EURO STILL SUSTAINS ZONAL FLOW WITH HINTS OF SHALLOW RIDGING. WILL STAY WITH PREVIOUS FORECAST IDEA OF NEAR 30 POPS IN THE FAR NORTH TO NEAR 15 POPS IN THE EXTREME SOUTH. DEAN/MC && .AVIATION...LIGHT RAIN...OCCASIONALLY MODERATE....TODAY AND TONIGHT. ALONG THE COAST...GUSTY SOUTH WIND THIS MORNING WHICH WILL EASE THIS AFTERNOON...THEN WILL BECOME GUSTY AGAIN THIS TONIGHT AS THE COLD FRONT APPROACHES THE COAST AND CONTINUING BEHIND TH FRONT. CEILINGS WILL BE 025 TO 035...LOWERING TO 015 IN THE MODERATE PRECIPITATION. DUE TO THE GUSTY WINDS...LIGHT TURBULENCE CAN BE EXPECTED DURING DESCENT AND CLIMB. FREEZING LEVEL 3000 TO 4000 FEET MSL. KENNEDY && .MARINE...STRONG SOUTH WIND TODAY AHEAD OF AN APPROACHING FRONT. THE WINDS WILL EASE SOMEWHAT THIS AFTERNOON. THEN WILL INCREASE TONIGHT AS THE COLD FRONT APPROACHES. THEN BEHIND THE COLD FRONT...GALE FORCE GUSTS ARE EXPECTED AFTER MIDNIGHT IN THE NORTHERN AND SOUTHERN OUTER WATERS. THE GALE FORCE WINDS WILL PERSIST IN THE SOUTHERN OUTER WATERS THROUGH SUNDAY AFTERNOON. THE NORTHWEST SWELL IS EXPECTED TO BUILD TO SATURDAY NIGHT INTO SUNDAY. IT IS EXPECTED TO REACH 18 FEET INT THE SOUTHERN OUTER WATERS AND HAVE HEADLINED EXPECTED HAZARDOUS SEAS WARNING. IT WILL APPROACH HAZARDOUS SEAS WARNING CRITERIA IN THE REMAINING THREE WATERS. THE ENP CONTINUES TO OVER-FORECAST THE SWELL HEIGHTS SO CONTINUED THE CURRENT FORECAST OF 16 TO 18 FEET. A GRADUAL DECREASE IN WIND AND SWELL IS EXPECTED THE FIRST HALF OF NEXT WEEK. KENNEDY && .EKA WATCHES/WARNINGS/ADVISORIES... HEAVY SNOW WARNING FROM 2 PM THIS AFTERNOON TO 10 AM PST SUNDAY FOR CAZ004. SNOW ADVISORY FROM 2 PM THIS AFTERNOON TO 10 AM PST SUNDAY FOR CAZ003. SMALL CRAFT ADVISORY FOR WIND UNTIL SUNDAY NIGHT FROM PT ST GEORGE TO CAPE MENDOCINO OUT 20NM. SMALL CRAFT ADVISORY FOR WIND UNTIL MONDAY AFTERNOON FROM CAPE MENDOCINO TO PT ARENA OUT 20NM. SMALL CRAFT ADVISORY FOR WIND UNTIL MIDNIGHT FROM PT ST GEORGE TO PT ARENA 20 TO 60NM. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM PST THURSDAY FROM PT ST GEORGE TO PT ARENA OUT 60 NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 1, 3:35 PM PST, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 335 PM PST FRI FEB 1 2008 CAZ001-021515- REDWOOD COAST- 335 PM PST FRI FEB 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT AND SATURDAY ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... LARGE NORTHWEST SWELL WILL CONTINUE MOVING THROUGH THE COASTAL WATERS THROUGH THE AFTERNOON. SWELL IS EXPECTED TO FALL BELOW 18 FEET LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ003-004-021515- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 335 PM PST FRI FEB 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT AND SATURDAY ...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... A PACIFIC STORM SYSTEM WILL BRING RAIN AND MOUNTAIN SNOW TO NORTHWEST CALIFORNIA SATURDAY AND SUNDAY ALONG WITH STRONG SOUTHERLY WINDS. SEE SFOWSWEKA FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. PLEASE REPORT ANY SNOW ACCUMULATIONS...FLOODING...OR WINDS SPEEDS GREATER THAN 35 MPH
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 5:06 AM PST | Heavy Snow Warning | EKA | 23 hr |
Nearby
Snow Advisories in California, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.